Skip to main content

A preconditioner for the Ohta-Kawasaki equation

Farrell, Patrick E, Pearson, John W (2017) A preconditioner for the Ohta-Kawasaki equation. SIAM Journal on Matrix Analysis and Applications, 38 (1). pp. 217-225. ISSN 0895-4798. E-ISSN 1095-7162. (doi:10.1137/16M1065483)

PDF - Author's Accepted Manuscript
Download (367kB) Preview
[img]
Preview
Official URL
http://dx.doi.org/10.1137/16M1065483

Abstract

We propose a new preconditioner for the Ohta-Kawasaki equation, a nonlocal Cahn-Hilliard equation that describes the evolution of diblock copolymer melts. We devise a computable approximation to the inverse of the Schur complement of the coupled second-order formulation via a matching strategy. The preconditioner achieves mesh independence: as the mesh is refined, the number of Krylov iterations required for its solution remains approximately constant. In addition, the preconditioner is robust with respect to the interfacial thickness parameter if a timestep criterion is satisfied. This enables the highly resolved finite element simulation of three-dimensional diblock copolymer melts with over one billion degrees of freedom.

Item Type: Article
DOI/Identification number: 10.1137/16M1065483
Subjects: Q Science > QA Mathematics (inc Computing science) > QA297 Numerical analysis
Q Science > QA Mathematics (inc Computing science) > QA377 Partial differential equations
Q Science > QD Chemistry > QD473 Physical properties in relation to structure
Divisions: Faculties > Sciences > School of Mathematics Statistics and Actuarial Science > Applied Mathematics
Depositing User: John Pearson
Date Deposited: 20 Jan 2016 17:21 UTC
Last Modified: 29 May 2019 16:54 UTC
Resource URI: https://kar.kent.ac.uk/id/eprint/53812 (The current URI for this page, for reference purposes)
  • Depositors only (login required):

Downloads

Downloads per month over past year